Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 11, NWS Blacksburg, VA

April 20, 2015Wythe County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 20, 2015, 5:22 PM EDT for Wythe County, Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2015, 5:22 PM EDT (21:22 UTC)
Expired
Apr 20, 2015, 5:45 PM EDT
In force
23 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Wythe County, VA

The radar

The Roanoke radar (KFCX), 80 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 2:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WUUS51 KRNK 202122
SVRRNK
VAC197-202145-
/O.NEW.KRNK.SV.W.0011.150420T2122Z-150420T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 545 PM EDT

* AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SPEEDWELL...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WYTHEVILLE...
  SPEEDWELL...
  FORT CHISWELL...
  CROCKETT...
  AND COLEMAN STORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3699 8113 3693 8090 3676 8120 3677 8127
      3682 8129
TIME...MOT...LOC 2122Z 220DEG 24KT 3683 8121 

HAIL...1.25IN
WIND...60MPH
 
$$

DS
2 follow-up statements
346 
WWUS51 KRNK 202137
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT MON APR 20 2015

VAC197-202145-
/O.CON.KRNK.SV.W.0011.000000T0000Z-150420T2145Z/
WYTHE VA-
537 PM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
CENTRAL WYTHE COUNTY...

AT 537 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROCKETT...
MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
CROCKETT...
AND FORT CHISWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3699 8113 3693 8091 3685 8111 3688 8119
TIME...MOT...LOC 2137Z 220DEG 24KT 3691 8113 

HAIL...1.00IN
WIND...<50MPH
 
$$

DS
041 
WWUS51 KRNK 202146
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT MON APR 20 2015

VAC197-202156-
/O.EXP.KRNK.SV.W.0011.000000T0000Z-150420T2145Z/
WYTHE VA-
546 PM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL WYTHE COUNTY HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3699 8113 3693 8091 3685 8111 3688 8119
TIME...MOT...LOC 2144Z 220DEG 24KT 3691 8113 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:26 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 20, 3:26 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT MON APR 20 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING INTO TONIGHT
BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. IN THE WAKE OF THE
FRONT...A COOLER...BREEZY...AND SOMEWHAT UNSETTLED PATTERN EXPECTED
THROUGH THE MIDDLE OF THE WORKWEEK...WITH THE BEST CHANCE OF MORE
SHOWERS AND THUNDERSTORMS ARRIVING WITH ANOTHER FRONT ON
WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 310 PM EDT MONDAY...

SEVERE THUNDERSTORM WATCH 89 IS IN EFFECT UNTIL 10 PM THIS EVENING.

SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP THIS
AFTERNOON INTO TONIGHT AHEAD AND ALONG A COLD FRONT.  THE MAIN
THREATS ARE FOR THUNDERSTORMS WITH DAMAGING WINDS AND LARGE
HAIL...ALONG WITH LOCALLY HEAVY RAIN. THE 18Z RNK SOUNDING SHOWED A
CAP AROUND 700 MB THAT WILL BREAK QUICKLY THIS AFTERNOON WITH
HEATING AND EXPECTED CAPE ABOVE 1000 J/KG. DEEP LAYER SHEAR OVER 40
KTS AND STRONG UPDRAFTS ARE POSSIBLE LATER THIS AFTERNOON INTO THIS
EVENING.

REGIONAL WSR88D IMAGE SHOWED STRONG TO SEVERE CONVECTION OVER
WESTERN NORTH CAROLINA EXPANDING NORTHEAST INTO OUR AREA.

THE COLD FRONT WILL PUSH EAST OF OUR AREA THIS EVENING INTO
TONIGHT. STRONG 6H PRESSURE RISES BEHIND THE FRONT WILL BRING
BREEZY AND GUSTY WESTERLY WINDS TO THE AREA THIS EVENING INTO
TONIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 30S IN
THE MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT. HIGH PRESSURE
WILL BUILD SOUTHEAST INTO OUR AREA TUESDAY. HIGHS TEMPERATURES ON
TUESDAY WILL WARM INTO THE LOWER 50S IN THE NORTHWEST MOUNTAINS
TO THE LOWER 70S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 214 PM EDT MONDAY...

UPPER TROUGH WILL BE SITUATED RIGHT OVER THE AREA TUESDAY NIGHT WITH
NEXT SFC FRONT WORKING ACROSS BY WEDNESDAY...THOUGH WITH MORE WNW
FLOW ALOFT AND LACK OF SOUTHERLY INFLOW AHEAD OF THIS
SYSTEM...MOISTURE WILL BE LIMITED. AS SUCH HAVE LIMITED CHANCE POPS
OVER THE MOUNTAINS WITH SOME CHANCE INTO THE NE PIEDMONT OF
VA...WITH LESS COVERAGE INTO THE NC PIEDMONT...AS WE SHOULD SEE SOME
DOWNSLOPE DRYING AND SHEARING OF THE VERTICAL DEVELOPMENT. JUST
ENOUGH INSTABILITY WITH COLDER AIR ALOFT TO MENTION THUNDER IN THE
AFTERNOON WEDNESDAY. SHOULD BE A BREEZY DAY WITH HIGHS FROM THE
UPPER 50S OVER SE WV TO LOWER 70S SOUTHEAST.

WEDNESDAY NIGHT THROUGH THURSDAY WILL BE MAINLY DRY WITH CONTINUED
UPPER TROUGH SLIDING ACROSS THE AREA...BUT AXIS SHIFTING MORE OVER
THE COAST. NW FLOW MAY KEEP SHOWERS GOING INTO THE MOUNTAINS WED
EVENING.  UPPER RIDGING ARRIVES OVER THE LOWER MS VALLEY WITH SFC
HIGH IN THE TN VALLEY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 130 PM EDT MONDAY...

NOT MUCH CHANGE TO THIS FORECAST. HIGH PRESSURE AT THE SFC BUILDS
SOUTHEAST FROM THE OHIO VALLEY INTO FRIDAY. A SOUTHERN STREAM LOW
ARRIVES OVER THE AR/OK BORDER BY SATURDAY MORNING WITH OVERRUNNING
CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY
SATURDAY ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY
MORNING WITH BEST FORCING ACROSS THE CAROLINAS. THIS SYSTEM EXITS BY
SAT NIGHT WITH SUNDAY BEING A DRY AND COOL/MILD DAY WITH HIGHS IN
THE 50S MOUNTAINS TO 60S EAST. HIGH PRESSURE TO ASSUME POSITION OVER
THE OHIO VALLEY INTO THE SRN APPALACHIANS MONDAY TO KEEP THINGS DRY.
NEXT SOUTHERN STREAM SYSTEM MAY WORK SOME SHOWERS OUR WAY BY TUESDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 140 PM EDT MONDAY...

VFR CONDITIONS WILL LOWER THIS AFTERNOON INTO TONIGHT IN
CONVECTION TO MVFR AND IFR AHEAD AND ALONG A COLD FRONT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP QUICKLY WITH THE COLD FRONT
AS IT MOVES EAST ACROSS THE REGION AND EXITS THIS EVENING.

THERE IS SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON INTO TONIGHT ESPECIALLY EAST OF THE BLUE RIDGE
MOUNTAINS. ISOLATED GUSTS AROUND 50 KNOT MAY BE POSSIBLE WITH ANY
SEVERE THUNDERSTORM.

PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY
WESTERLY WINDS TO THE AREA THIS EVENING INTO TONIGHT. ALSO
THIS EVENING INTO TONIGHT BEHIND THE FRONT...SOME MVFR CEILINGS
ARE POSSIBLE IN THE MOUNTAINS. UNCERTAINTY ON HOW LOW CEILINGS
WILL GET ONCE THE SHOWERS CLEAR OUT TONIGHT. ANOTHER ISSUE IS THAT
ANY LOCATION THAT RECEIVED OVER AN INCH OF RAIN MAY SEE FOG
DEVELOPING OVERNIGHT INTO TUESDAY. VFR CONDITIONS SHOULD RETURN
LATER TONIGHT AND TUESDAY WITH HIGH PRESSURE BUILDING IN BEHIND
THE FRONT WITH A DRIER AIRMASS.

EXTENDED AVIATION...

THEN THE NEXT CHANCE OF MVFR CONDITIONS AND PRECIPITATION WILL BE
IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY. HIGH PRESSURE
AT THE SURFACE BUILDS SOUTHEAST FROM THE OHIO VALLEY THURSDAY
NIGHT INTO FRIDAY. OVERRUNNING CLOUDS WORKING INTO THE AREA
FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY...ENOUGH MOISTURE TO
ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING
ACROSS THE CAROLINAS.

&&

.HYDROLOGY...
AS OF 325 PM EDT MONDAY...
AFTER THE IMPRESSIVE RAINFALL SINCE YESTERDAY MORNING...WHICH SAW
OVER 6 INCHES AT A FEW GAGES IN ALLEGHANY COUNTY NC...RIVERS AND
LARGE CREEKS IN THE NEW RIVER AND UPPER ROANOKE VALLEYS HAVE MOSTLY
CRESTED OR ARE NEARING CREST THIS AFTERNOON. STAGES ALONG THE
MAINSTEM NEW WILL CONTINUE TO RISE DOWNSTREAM FROM RADFORD OVERNIGHT
BUT EXPECTING  THE NEW TO REMAIN JUST BELOW FLOOD STAGE AT GLEN LYN.
RADFORD FLOODING WILL CONTINUE INTO TONIGHT AS WATER FROM ABOVE
CLAYTOR LAKE IS PASSED THROUGH. GUIDANCE SUGGESTS THAT WE COULD YET
SEE RIVER FLOOD WARNING FOR THE DAN RIVER FROM DANVILLE DOWNSTREAM
TO SOUTH BOSTON AND FOE LOWER REACHES OF ROANOKE RIVER BUT MINOR
RIVER FLOODING APPEARS TO BE THE WORST CATEGORY TO EXPECT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...WP
LONG TERM...WP
AVIATION...AMS/KK
HYDROLOGY...PC
Hazardous weather outlook, Apr 20, 5:06 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT MON APR 20 2015

NCZ004>006-020-VAZ032>035-043>047-058-059-212115-
STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
506 PM EDT MON APR 20 2015

...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE
TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR
BANKS AND MAY PRODUCE SOME FLOODING.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON.
SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ012-013-015>017-212115-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-WYTHE-PULASKI-GRAYSON-CARROLL-
FLOYD-
506 PM EDT MON APR 20 2015

...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE
TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR
BANKS AND PRODUCE SOME FLOODING.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON.
SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ010-011-212115-
BLAND-GILES-
506 PM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE
TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR
BANKS AND PRODUCE SOME FLOODING.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON.
SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ014-018>020-022>024-212115-
MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
506 PM EDT MON APR 20 2015

...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON.
SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ044-507-212115-
MONROE-EASTERN GREENBRIER-
506 PM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON.
SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-WVZ042-043-508-212115-
TAZEWELL-SMYTH-MERCER-SUMMERS-WESTERN GREENBRIER-
506 PM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON.
SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 20, 4:50 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT MON APR 20 2015

VAZ058-059-202115-
CHARLOTTE VA-HALIFAX VA-
450 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR ALTON...MOVING TO THE NORTHEAST AT 35
  MPH.

* NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  REDOAK...
  VIRGILINA...
  CLUSTER SPRINGS...
  ALTON...
  AND HITESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR STAUNTON RIVER STATE PARK...GET OUT OF THE WATER AND
MOVE INSIDE A STURDY SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3665 7860 3669 7865 3669 7868 3668 7870
      3667 7870 3664 7871 3659 7871 3656 7874
      3654 7873 3654 7910 3665 7897 3682 7864
      3676 7860 3670 7865 3664 7856 3663 7855
TIME...MOT...LOC 2048Z 242DEG 31KT 3654 7896

WP
Special weather statement, Apr 20, 5:01 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT MON APR 20 2015

VAZ023-034-035-202200-
AMHERST VA-BEDFORD VA-BOTETOURT VA-
501 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  AMHERST COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  EAST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 600 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM NEAR
  SEDALIA TO FORKS OF BUFFALO...MOVING TO THE NORTHEAST AT 35 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLIFFORD...
  FORKS OF BUFFALO...
  AMHERST...
  BIG ISLAND...
  AND COLEMAN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3777 7907 3772 7907 3770 7903 3770 7899
      3762 7894 3740 7952 3749 7965 3756 7954
      3753 7950 3756 7944 3757 7943 3758 7945
      3761 7946 3764 7937 3767 7934 3780 7913
TIME...MOT...LOC 2058Z 239DEG 29KT 3753 7944

WP
Local storm report, Apr 20, 5:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             4 WSW MAX MEADOWS       36.94N 81.00W
04/20/2015  E0.75 INCH       WYTHE              VA   TRAINED SPOTTER

&&

JDR
Local storm report, Apr 20, 5:09 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             4 ESE QUICK             36.37N 79.44W
04/20/2015  M1.00 INCH       CASWELL            NC   TRAINED SPOTTER

&&

JMORROW
Local storm report, Apr 20, 5:14 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 SSE WYTHEVILLE        36.94N 81.08W
04/20/2015  E1.25 INCH       WYTHE              VA   PUBLIC

&&

WHP
Local storm report, Apr 20, 5:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             E SEVEN DEVILS          36.15N 81.81W
04/20/2015  E0.88 INCH       WATAUGA            NC   COCORAHS

&&

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:07 PM EDTAreal Flood WarningRNKBland, Grayson, Pulaski, Smyth, Wythe6 hr
Apr 19, 9:34 PM EDTAreal Flood WarningRNKFranklin, Henry, Patrick6 hr
Apr 19, 11:25 PM EDTSpecial Weather StatementRNKGrayson, Smyth, Tazewell65 min
Apr 20, 12:19 AM EDTSpecial Weather StatementRNKBland, Grayson, Wythe26 min
Apr 20, 12:54 AM EDTAreal Flood WarningRNKCarroll, Grayson, City of Galax9 hr
Apr 20, 3:00 AM EDTAreal Flood WarningRNKBland, Giles, Grayson, Pulaski, Smyth, Wythe and 1 more18 hr
Apr 20, 3:29 AM EDTAreal Flood WarningRNKFranklin, Henry, Patrick6 hr
Apr 20, 10:13 AM EDTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford22 hr
Apr 20, 3:14 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem31 min
Apr 20, 3:23 PM EDTSpecial Weather StatementRNKCarroll, City of Galax37 min
Apr 20, 3:43 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania34 min
Apr 20, 4:05 PM EDTSpecial Weather StatementRNKCarroll25 min
Apr 20, 4:07 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista53 min
Apr 20, 4:15 PM EDTSevere Thunderstorm WarningRNKHalifax30 min
Apr 20, 4:16 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford29 min
Apr 20, 4:31 PM EDTSpecial Weather StatementRNKFloyd29 min
Apr 20, 4:37 PM EDTSevere Thunderstorm WarningRNKGrayson38 min
Apr 20, 4:50 PM EDTSpecial Weather StatementRNKHalifax25 min
Apr 20, 4:51 PM EDTAreal Flood AdvisoryRNKMontgomery, Roanoke, City of Roanoke, City of Salem114 min
Apr 20, 4:53 PM EDTAreal Flood AdvisoryRNKGrayson5 hr
Apr 20, 5:00 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe30 min
Apr 20, 5:01 PM EDTSpecial Weather StatementRNKAmherst59 min
Apr 20, 5:08 PM EDTSevere Thunderstorm WarningRNKHalifax30 min
Apr 20, 5:18 PM EDTAreal Flood AdvisoryRNKPulaski, Smyth, Wythe3 hr
Apr 20, 5:29 PM EDTSpecial Weather StatementRNKCity of Roanoke31 min
Apr 20, 5:34 PM EDTSpecial Weather StatementRNKPulaski, City of Radford56 min
Apr 20, 5:40 PM EDTFlash Flood WarningRNKPulaski, Wythe3 hr
Apr 20, 5:47 PM EDTSpecial Weather StatementRNKGiles28 min
Apr 20, 5:54 PM EDTRiver Flood WarningRNKGiles22 hr
Apr 20, 6:10 PM EDTSpecial Weather StatementRNKCraig35 min
Apr 20, 6:38 PM EDTAreal Flood AdvisoryRNKAlleghany, Botetourt, Craig3 hr
Apr 20, 6:41 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington34 min
Apr 20, 7:12 PM EDTSpecial Weather StatementRNKBath33 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.